MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); Weakness (2145)
Date of Event 06/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Ischemia is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported transient ischemic attack was an anticipated procedural complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00970, 3005168196-2016-00971, 3005168196-2016-00972, 3005168196-2016-00973.The device was implanted in the patient.
 
Event or Problem Description
The patient underwent a coil embolization procedure in the choroidal segment of the right supraclinoid internal carotid artery (ica) using penumbra coil 400 coils (pc400 coils).The procedure was completed with no complications.However, the day after the procedure, the patient experienced two episodes of transient left-sided weakness.On (b)(6) 2016, a follow-up magnetic resonance imaging (mri) was performed which revealed small infarcts scattered in the right middle cerebral artery (mca) territory, which resolved on the same day.On (b)(6) 2016, the patient was discharged to a skilled nursing facility in stable condition.The small infarcts were reported to be a transient ischemic attack (tia) and a non-serious adverse event with a possible relationship to the pc400 coils, the aneurysm as well as the angiographic procedure.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5804178
Report Number3005168196-2016-00969
Device Sequence Number18895004
Product Code HCG
UDI-Device Identifier00814548010502
UDI-Public00814548010502
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Catalogue Number4002C0610
Device Lot NumberF20746
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2016
Initial Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR